Ask a doctor

Why my Acne is Getting Worse After my First Isolaz Treatment

Doctor Answers (7)

Initial Isolaz Treatment Making Acne Worse

+1

The initial Isolaz treatments can cause Acne to worsen temporarily. Inactive bacteria will often surface after the first and second treatment making it seem as if your skin is breaking out more. The Isolaz will then treat the surface breakouts as well as pull the inactive acne to the surface; a process that will usually resolves itself after the third and fourth treatments. That is why we recommend a series of 6 treatments 1 week apart. Once a series of 6 have been completed acne can remain dormant for up to 15 months. Acne, however, is a condition for which there is no cure. It is important to keep up with treatments once the acne starts to resurface.


Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Temporary worsening of acne after initial Isolaz treatment

+1

This is extremely common and we always warn our patients that frequently after the first or second Isolaz treatment, acne may be worse. This may be due to agreesive treatment of the superficial glands which then force the deeper infected glands to surface. Normally the deeper glands harbor significant bacterial load which reseed the surface glands constantly and as the surface infection is being cleared, the deep infection becomes more superficial. We normally recommend weekly treatment for a minimum of 6 weeks at which time we are able to appreciate a dramatic improvement. There is no cure for acne and additional treatments are required as needed for maintenance or improvement of results.

 

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Don't Give Up On Isolaz - Takes A Few Treatments

+1

As is the case with many other acne treatments, acne can definitely get a little worse following the first or second treatment with Isolaz.  However, we have found that our patients start to really improve around treatment 2 or 3 and benefit from doing a series of about 4 to 8 treatments with treatments ideally spaced a week apart. One reason why I think patients get a little worse initially is because the treatment is bringing things to the surface that were eventually going to come out.  Additionally, if you stopped other acne treatments prior to starting Isolaz, that will contribute to the initial worsening of the acne until the benefits of the Isolaz start to kick in.  Hang in there though because Isolaz is effective.  Make sure to have the treatments done in the office of a board-certified dermatologist and that you have regular acne follow-up visits with the dermatologist during the period when you are receiving Isolaz treatments.

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

You might also like...

Acne worsening post Isolaz

+1

1.  If you discontinued your oral antibiotics prior to having an Isolaze treatment, you may be having a flare because you stopped your antibiotics. 

2.  It is possible to flare post-Isolaz, however most-patients just see their acne improve.  If you do experience a flare, it does not mean the Isolaz is not working, instead it is working well, and you should expect improvement and less flaring with subsequent treatments.

3.  Most patients clear with 3-4 treatments spaced 2 weeks apart.  The number of treatments can range from 2-6 and you should continue your topicals to optimize and maintain your results.

Christina Steil, MD
Chicago Dermatologist
4.5 out of 5 stars 15 reviews

Acne getting worse adter first treatment

+1

As you may have noticed it, acne has "good weeks"  when it gets better on its own, and "Bad weeks" when it gets worse on its own, irrespective of treatment.

The same can  happen during Isolaz treatment.

At Lakeviewderm (3 Offices in Chicagoland)  we are treating numerous patients with Isolaz  and  they all get better after  2 to 3  treatments in moderate cases and 4 to 5 treatments in severe cases. We also encourage our patients to use topical treatments in between. We spend time explaining how to use small amounts of topicals to the entire face, avoiding irritation and using only oil-free moisturizers, makeups, etc.

Make sure that you are being treated by an experienced  Board Certified Dermatologist.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Acne getting worse after Isolaz

+1

I think that your acne may be getting more visible but not worse after treatment with Isolaz.

I use Isolaz on a lot of acne patients and they seem to get a little more visible as some of the debris comes to the surface.  If you seem to be getting worse with it, discuss it with your dermatologist. It is possible that you have a skin infection that needs antibiotics.

If you are using Isolaz with topical products that are irritating you may find that your skin gets a little red and inflamed following treatment. This is also easy to manage.

Kenneth Beer, MD
Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Isolaz treatment results improve after 3rd treatment

+1

Your acne became “worse” after your first Isolaz treatment because it brought all the impurities to the surface of your skin. This is normal; sometimes the situation needs to become a little worse in order to improve. Generally, you should see an improvement after 2 to 3 Isolaz treatments.


Whenever you have any esthetic procedure, your doctor or technician should explain to you the treatment protocol and explain to you what is “normal” for that treatment. This is why you should go for a consultation someone you trust (or go to many consultations until you find someone you trust). They will give you the honest answers for your unique situation (your starting point, your objectives and your budget).


At the Victoria Park Medispa, we have developed our own treatment protocol and at home regime for our Isolaz clients and make sure to set our clients expectations for the realities of the treatment. We also offer complimentary Isolaz consultations and skin analysis so our clients can make educated decisions for them. Any esthetic tool needs to be in the right hands, to achieve the best possible results.

Steven Bernstein, MD
Montreal Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.